PAPERS, Published and Under Review, by title

1. Central and local limit theorems for the coefficients of polynomials of binomial type, Journal of Combinatorial Theory, Series A 23 (1977) pp. 275-290.

2. The asymptotic number of labeled graphs with given degree sequences, Journal of Combinatorial Theory, Series A 24 (1978) pp. 296-307.  (with E. A. Bender)

3. Research Announcement:  On a problem of Rota, Bulletin of the American Mathematical Society 84 (1978) p. 164.

4. On the location of the maximum Stirling number(s) of the second kind, Studies in Applied Mathematics 59 (1978) pp. 83-93.

5. On a problem of Rota, Advances in Mathematics 29 (1978) pp. 1-10.

6. Application of the Berry-Esseen inequality to combinatorial estimates, Journal of Combinatorial Theory, Series A 28 (1980) pp. 17-25.

7. A Sperner property preserved by product, Journal of Linear and Multilinear Algebra 9 (1980) pp. 151-157.

8. A canonical form for tree-like logical networks, American Mathematical Monthly 88 (1981) pp. 278-280. (with E. A. Bender)

9. Hook length products and Cayley operators of classical invariant theory, Journal of Linear and Multilinear Algebra 9 (1981), pp. 289-297. (with S. G. Williamson)

10. The asymptotic behavior of the Dickman-de Bruijn function, Congressus Numerantium 35 (1982) pp. 139-148.

11. On a problem of Oppenheim concerning "Factorisatio Numerorum," Journal of Number Theory 17 (1983) pp. 1-28.  (with P. Erdo\*:s and C. Pomerance)

12. Exact and limiting distribution of sustained maxima, Journal of Applied Probability 20 (1983) pp. 803-813.  (with W. P. McCormick)

13. Enumeration of connected invariant graphs, Journal of Combinatorial Theory Series B 34 (1983) pp. 268-278.  (with E. A. Bender)

14. Remarks on an asymptotic method in combinatorics, Journal of Combinatorial Theory, Series A 37 (1984) pp. 348-352.

15. Unimodality properties of triangular arrays, Congressus Numerantium 43 (1984) pp. 203-210.

16. Determination of the Wiener molecular branching index for the general tree, Journal of Computational Chemistry 6 (1985) pp. 598-609.  (with D. H. Rouvray and R. W. Robinson)

17. M\'{e}nage numbers, bijections, and P-recursiveness, Discrete Mathematics, 63 (1987) pp. 117-129.  (with N. C. Wormald)

18. The asymptotic number of rooted maps on a surface, Journal of Combinatorial Theory Series A 43 (1986) pp. 244-257. (with E. A. Bender)

19. Face sizes of 3-polytopes, Journal of Combinatorial Theory, series B, 46 (1989) pp. 58-65. (with E. A. Bender)

20. The asymptotic number of tree-rooted maps on a surface, Journal of Combinatorial Theory, Series A, 48 (1988) 156-164. (with E. A. Bender and R. W. Robinson)

21. The enumeration of maps on the torus and the projective plane,Canadian Mathematics Bulletin, 31 (1988) pp. 257-271.  (with E.A. Bender and R.W. Robinson)

22. A combinatorial study of straightening bases, Journal of Linear and Multilinear Algebra 24 (1989) 241-264.  (with S.G. Williamson)

23. The two basic linear time planarity testing algorithms:  are they the same, Journal of Linear and Multilinear Algebra, 26 (1990) 243-265. (with S. G. Williamson)

24. A D-finiteness result for products of permutations, Discrete Mathematics, 99 (1992) 25-30. (with D. M. Jackson)

25. The asymptotic number of labeled connected graphs with a given number of vertices and edges, Random Structures and Algorithms 1 (1990) 127-169. (with E. A. Bender and B. D. McKay)

26. The number of rooted maps on an orientable surface, Journal of Combinatorial Theory, Series B, 53 (1991) 293-299. (with E. A. Bender)

27. Icosahedral symmetry and the quintic equation, Computer Mathematics and Applications, 24 (1992) 13-29. (with R. B. King)

28. An algorithm for calculating the roots of a general quintic equation, Journal of Mathematical Physics, 32 (1991) 823-825.  (with R. B. King)

29. Calculating the number of rooted maps on a surface, Congressus Numerantium, 76 (1990) 21-34.

30. Asymptotic reliability of consecutive-k-out-of-n systems, J. of Applied Probability, 29 (1992) 142-155. (with W. P. McCormick)

31. A Sequential Sorting Network Analogous to the Batcher Merge,Journal of Linear and Multilinear Algebra, Vol. 29, (1991) 43-51. (with S. G. Williamson)

31.5. Combinatorial Search, a Review, SIAM Review, 33 (1991) 132-133. (invited)

32. Asymptotic properties of labeled, connected graphs, Random Structures and Algorithms, 3 (1992) 183-202.  (with E. A. Bender and B. D. McKay)

33. Matchings in the partition lattice, SIAM Journal on Discrete Mathematics, 6(1993) 100-109.

34. generatingfunctionology, a Review, Mathematical Intelligencer, 15 (1993) 71-75. (invited)

35. The asymptotic number of labelled weakly-connected digraphs with a given number of vertices and edges, Australasian J. of Combinatorics, 6 (1992) 119-124. (with E. A. Bender and B. D. McKay)

36. The number of degree-restricted rooted maps on the sphere, SIAM Journal on Discrete Mathematics, 7 (1994) 9-15. (with E. A. Bender)

37. Enumeration of Degree Restricted Maps on the sphere, DIMACS Series in Discrete Mathematics and Theoretical Computer Science  9 (1993) 13-16.  (with E. A. Bender)

38. The asymptotic number of rooted maps on a surface II: enumeration by vertices and faces, Journal of Combinatorial Theory, series A , 63 (1993) 318-329.  (with E. A. Bender and L. B. Richmond)

39. Large antichains in the partition lattice, Random Structures and Algorithms, 6 (1995) 89-104. (with L. H. Harper)

40. A loop-free algorithm for generating the linear extensions of a poset, Order, 12 (1995) 1-18. (with S. G. Williamson)

41. A simplified guide to large antichains in the partition lattice,Congressus Numerantium,100 (1994) 81-88.  (with L. H. Harper)

42. NOTE:  Engel's inequality for Bell numbers, JCT-A, 72 (1995) 184-187.

43. Log concavity and a related property of the cycle index polynomials, J. of Comb. Theory, series A, 74 (1996) 57-70.  (with E. A. Bender)

44. From recursions to asymptotics:  on Szekeres' formula for the number of partitions, Electronic Journal of Combinatorics, 4(2) (1997) R6.

45. The fraction of subspaces of #GF(q) sup n# with a specified number of minimal weight vectors is asymptotically Poisson,Electronic Journal of Combinatorics, 4(1)(1997) R3. (with E.A Bender)

46. The end of pumping?, Theoretical Computer Science, 174 (1997) 275-279. (with G.-Q. Zhang)

47. Submap density and asymmetry results for two parameter map families, Combinatorics, Probability, and Computing, 6 (1997) 17-26.  (with E. A. Bender, Z. Gao, L. B. Richmond)

48. The asymptotic number of labeled graphs with #n# vertices, #q# edges, and no isolated vertices, JCT-A, 80 (1997) 124-150. (with E. A. Bender and B. D. McKay)

49. An approximate probabilistic model for structured Gaussian elimination, J. of Algorithms, to appear.  (with E. A. Bender)

50. The size of the largest antichain in the partition lattice, JCT-A 83 (1998) 188-201.

51. Durfee polynomials, Electronic J. of Combinatorics, 5 (1998) No. 32 (21 pages). (with S. Corteel and C. D. Savage)

52. An upper bound for the size of the largest antichain in the poset of partitions of an integer, Discrete Applied Mathematics (1999). (with K. Engel)

53. Intersections of randomly embedded graphs are Poisson, Electronic J. of Combinatorics, 6 (1999) No. 36 (10 pages). (with E. A. Bender)

54. Averaging sequences, deranged mappings, and a problem of Lambert and Slater, JCT-A 91 (2000) 171-190. (with N. J. Calkin and H. S. Wilf)

55. Random partitions with non negative r-th differences, Advances in Applied Mathematics 27 (2001) 298-317. (with S. Corteel and P. Hitczenko)

56. Meet and join within the lattice of set partitions, Electronic J. of Combinatorics 8 (1) (2001) R15, 8 pages.

57. On the problem of uniqueness for the maximum Stirling number of the second kind, Integers, 2 (2002) A1, 13 pages. (with Carl Pomerance)

58. A discontinuity in the distribution of fixed point sums, Electronic J. of Combinatorics, 10 (2003) R15, 18 pages. (with E. A. Bender, L. B. Richmon d, and H. S. Wilf)

59. Integer partitions and the Sperner property, Theoretical Computer Science, 307 (2003), pp. 515-529.

60. Approximate matching of XML document with regular hedge grammar, International Journal of Computer Mathematics, 82(2005) 1191-1198. (with Guangming Xing)

61. Regularly spaced subsums of integer partitions, Acta Arithemetica, 115 (2004) 205-216. (with Herbert S. Wilf and Carla Savage)

62. From recursions to asymptotics: Durfee and dilogarithmic deductions, Advances in Applied Mathematics, 34 (2005) 768-797.

63. Asymptotic enumeration of 0-1 matrices with constant row and column sums, Electronic Journal of Combinatorics, 12 (2005) R29, 31 pages (with Brendan D. McKay).

64. Locally restricted compositions I. Restricted adjacent differences, Electronic Journal of Combinatorics 12 (2005) R57, 27 pages (with E.A. Bender).

65. Asymptotic enumeration of dense 0-1 matrices with specified line sums, Journal of Combinatorial Theory, series A, 115(2008) 32--66 (with C. Greenhill and B.D. McKay).

66. Counting permutation by their runs up and down, Journal of Combinatorical Theory, series A, 115(2008) 213--225 (with H. Wilf).

67. The number of possibilities for random dating, Journal of Combinatorical Theory , series A, 115(2008) 1265--1271 (with A. Abrams and A. Granville).

68. Selective latent semantic indexing, submitted (with Jacob Martin).

69. Asymptotic enumeration of integer matrices with large equal row and column sums, Combinatorica 30(2010) 655--680 (with Brendan McKay).

70. The asymptotic volume of the Birkhoff polytope, Online Journal of Analytic Combinatorics, 4(2009) article #2, 4 pages, (with Brendan McKay).

71. Asymptotic enumeration of correlation immune boolean functions, Cryptography and Communications 2(2010) 111-126. (with J. Gao, C. Greenhill, B. D. McKay, and R. W. Robinson).

72. Coefficients of functional compositions often grow smoothly, Electronic Journal of Combinatorics, 15(2008) R21, 8 pages (with E. A. Bender and L. B. Richmond)

73. Ranks and representations for spectral graph bisection, SIAM Journal of Scientific Computation 31(2009)3529--3546. (with Jacob G. Martin)

74. Locally restricted compositions II. General restrictions and infinite matrices, Electronic J. of Combinatorics 16(2009) R108, 35 pages. (with Edward A. Bender)

75. The Mahonian probability distribution on words is asymptotically normal, Advances in Applied Mathematics 46(2011)109--124. Available Here. (with Svante Janson and Doron Zeilberger)

76. Replication in overlay networks: a multi-objective optimization approach, in Proceedings of the International Conference on Collaborative Computing: Networking, Applications, and Work-sharing, (2008).

77. On the growth of restricted integer partition functions, to appear in "Partitions, q-series and Modular Forms" (K. Alladi, F. Garvan, Eds.) Developments in Math., Vol 23, pages 39--46, Springer (2012). (with Herbert S. Wilf)

78. Locally restricted compositions III. Adjacent-part periodic inequalities, Electronic J. of Combinatorics 17(2010) R145, 9 pages. (with Edward A. Bender)

79. The expected characteristic and permanental polynomials of the random Gram matrix, under review. (with Jacob Martin)

80. Locally restricted compositions IV. Nearly free large parts and gap-freeness, to appear in AofA 2012 (International Meeting on Probabilistic, Combinatorial and Asymptotic Methods for the Analysis of Algorithms), Montreal, June, 2012. (with Edward A. Bender and Jason Gao)

81. Locally restricted compositions IV. Nearly free large parts and gap-freeness, Electronic J. of Combinatorics 19(issue 4, 2012) 14 pages. (with Edward A. Bender and Jason Gao)

82. The motif problem: Geometric representations of sets of equivalence, Applicable Analysis and Discrete Mathematics 8 (issue 1, 2014) 95--110. (with Ron Fertig, R. Daniel Mauldin, and David Moews)

83. Herbert Wilf: In Memoriam, contributed essay to article to appear in the Notices of the American Mathematical Society.